Periods & Lack thereof

iVillage Member
Registered: 10-04-2000
Periods & Lack thereof
3
Wed, 12-11-2013 - 11:11am

I am kind of confused and have an appt for my annual gyn appt next month but not sure if anyone has experience or suggestions.  I am 34 years old and have been on birthcontrol since I was 21.  Over a year ago my health insurance changed my birth control bills from the generic Nortel 777 back to the full regular Orthro Novum 777.  Ever since then I get barely there periods (i.e. just brown stringy stuff when I wipe, nothing on pad) maybe 1 day a month.  I do get PMS but no bloating or other symptoms.  I have had no sexual activity in over a year so I know its not pregnancy.  I did quit smoking in Septemeber but that would not explain the year long experience I am having. Could this be early menopause? Should I ask my doctor to check? Can you. Not sure what to do here. Could this mean Im infertile? Its just scary and strange.  Any advise would help.

Community Leader
Registered: 10-08-2002
Sat, 12-14-2013 - 3:12pm
Hey there! It's really not uncommon for periods to become light and even disappear while taking the pill. Especially if you've been on it for so long. You don't ovulate so the uterine lining doesn't build up like it would for a normal cycle. I wouldn't worry. Have you ever thought about taking a break from the pill? Congrats on quitting smoking!! Keep it up!

Photobucket

Community Leader
Registered: 10-08-2002
Sat, 12-14-2013 - 3:12pm
Hey there! It's really not uncommon for periods to become light and even disappear while taking the pill. Especially if you've been on it for so long. You don't ovulate so the uterine lining doesn't build up like it would for a normal cycle. I wouldn't worry. Have you ever thought about taking a break from the pill? Congrats on quitting smoking!! Keep it up!

Photobucket

Community Leader
Registered: 10-08-2002
Sat, 12-14-2013 - 3:12pm
Hey there! It's really not uncommon for periods to become light and even disappear while taking the pill. Especially if you've been on it for so long. You don't ovulate so the uterine lining doesn't build up like it would for a normal cycle. I wouldn't worry. Have you ever thought about taking a break from the pill? Congrats on quitting smoking!! Keep it up!

Photobucket